After three months of taking generic brand Lexapro, I started experiencing extreme dizziness and vertigo. Basically,I increased the daily dosage from 10mg to 20mg, after which these symptoms began almost instantly. I stopped taking the medication 2 months ago, and yet these feelings of dizziness have not subsided, to make matters worse, these feelings are usually accompanied by extreme anger and irritability. Of note, I was on the medicine for around 7 months, and have taken the medicine in the past. Also, whenever I eat or drink alcohol, the dizziness is much worse. Is this Seratonin withdrawal?
Did your Physch dr taper U off Lexapro and start U on another, similar-affecting med w different ingredients? That is the norm for phych drs & what they have always done for me. If not, talk to UR dr, explain what U explained here & ask for samples of a different med that should work for UR conditions.
Also, some meds U R to take w food, others not but U are to NEVER take any of these medications if U drink alcohol!
I would get in to see my Physch as soon as possible (ask for any cancellation that comes up or perhaps if U have the receptionist explain these symptoms, they will squeeze U in right away)!
Hi it is difficult to know whether these symptoms stem from a physical or psychological basis, i really think you need to discuss this with your doctor if you haven't done so far. Withdrawal symptoms should have dissipated by now... i'm sorry there is little more i can say. Please seek medical attention
I doubt your symptoms of vertigo and irritability are related to serotonin withdrawal although the Lexapro may have helped you with the irritability. You may have another problem brewing as far as the dizziness. There are many other possibilites besides the Lexapro. I would discuss with the doctor especially since the dizziness continues.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Oct 2012 • 1 answer
Updated 22 Aug 2018 • 17 answers
Updated 25 Mar 2016 • 1 answer
Updated 4 Apr 2016 • 3 answers
Updated 23 Nov 2016 • 1 answer